Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Fatigue and AnemiaFatigue and Anemia
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


female
Sep 5, 2003

dear doctor, does female HIV+ also need testostorone supplement to reduce fatigue? thx

Response from Dr. Frascino

Hello,

Yes, it's possible. Testosterone is a hormone found in both men and women. Hormones are chemicals produced by our various glands. Hormones send messages to mediate and regulate many bodily functions. Consequently, it should come as no surprise that when our hormones are out of whack, we can feel, well, "wacky!" Low testosterone is the most common energy zapper in HIVers. And yes, low testo is an equal opportunity problem! Actually, a host of hormonal imbalances can make HIVers slow down (adrenal insufficiency, low thyroid hormone production) or even speed up (high thyroid hormone production).

Not unexpectedly, normal testosterone ranges are significantly higher in men than in women. Various laboratories, depending on the technology they use to measure testosterone levels, can have different normal ranges. In general, a normal total testosterone level for men is 300-1100 nanograms per deciliter. For women, it's 50-100 nanos. A simple blood test can let you know if this is a problem for you or not. Ladies, I should also mention there are even more common "female hormone" malfunctions associated with HIV disease. These can involve progesterone and/or estrogen and can cause many menstrual glitches. So you might want to have this checked out as well.

Good luck.

Dr. Bob


Previous
Benefits vs. Risk of Testosterone
Next
paranoid unprotected sex, checked white blood cells normal

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement